trazodone medication- causes stuffy nose???

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by bigmama2, Jul 20, 2009.

  1. bigmama2

    bigmama2 New Member

    i have been taking trazodone (for sleep, anxiety, and depression) recently and my nose is WAY more stuffed up than normal. i am taking decongestants and allergy meds and rx nasal spray- but this stuffed nose thing is stubborn! i cant stand it anymore!

    anyone else experience this with trazodone? what can i do about it?

    anyone have any idea WHY this med would cause stuffed nose??? its so weird!

    thanks
    bigmama2

  2. Showers

    Showers New Member

    Hi

    I have the same symptoms with trazodone. It works to help me sleep but the side effects are hardly worth it. Also gives me a headache right between the eyes.

    Yep Iam taking all the other things you mentioned also and nothing is helping .

    Your not alone ~
  3. gapsych

    gapsych New Member


    How many mgs. are you taking. I weaned myself down to 25 mgs. and it is just as effective.

    I have never had this side effect even at the higher dosage. The only side effect I get is the "munchies" after taking the trazodone.

    It did take me quite some time to lower the amount of the Trazodone and did get some mild withdrawal. This surprised me but I have been taking it for fifteen years.

    I know you have to be careful about getting a rebound effect with nasal sprays making the nose congestion worse. I do not know if this happens with OTC decongestants.

    Hope you find something that works for you.

    gap
  4. zeowa

    zeowa New Member

    Yes, absolutely had this experience the two times I did a trial with this med for sleep. The pharmacist told me that his sister used it and it was the ONLY thing that had ever worked for her, but it wasn't a great match for me. It's too bad because it's one of the few meds in that catergory that didn't cause 15 unbearable side effects. I think lots of CFS/ME folks already have sinus flares and issues, so I stopped taking it thinking the last thing I needed was to worry about more sinus infections.

    That's cool that you got down to 25 mg gapsych, I had to use 150+ to get any therapeutic effect--too much!!
  5. bigmama2

    bigmama2 New Member

    thanks for the replies.

    i was taking 50 mg a nite. then upped to 100. stuffy nose - terrible.

    now i have a sinus infection- and i am sick sick sick. sinus infect on top of cfs = not good. :(

    i was gonna try to treat it myself- w garlic and colloidal silver and sudafed- but it wasnt helping and i cant take it anymore. so i saw dr and now am on antibiotics. nose is feeling a lil better. but body fighting infection and cfs feels like ---- (a word i cant say on this board!)

    i am sick of this daily fight to function. it sucks.

    take care all
    [This Message was Edited on 07/25/2009]
  6. jmq

    jmq New Member

    I had the same thing happen to me on that medication. I could not breathe through my nose

    at all. Horrible. I put up with it for a few weeks and then told my doctor who took me off of it.

    jmq

  7. kns98

    kns98 New Member

    I had this too. Nose completely blocked and heart palpitations. Wonder if it is an allergic reaction?

    fyi - doc gave me 100mg wonder why not lower!!![This Message was Edited on 12/03/2012]
  8. jaminhealth

    jaminhealth Well-Known Member

    but I'd think they all "dry" you out.

    Work on an alternative sleep aids, I worked long and hard and got a great combo that works for me.